Jump to content
CrazyBoards.org

Long-Term Effects on Memory From Seroquel?


Recommended Posts

There are some reasons that you were prescribed psychiatric meds. Have you spent sessions talking with your psychiatrist about your diagnosis?

yes, someone could take a dose of any med which was too high for them personally. Lamictal is known to affect memory and cognition. Seroquel can be sedating. They are both very common meds for bipolar and other illness and used quite frequently. But they should be out of your system. I am sure someone will come along and tell you the exact half life of both of them.

Mental illness also takes a toll on brain function. There is a way that a patient and a sensitive physician can find the sweet spot - the right amount of meds to benefit the patient without over medication. It takes some time, some trial and effort. In fact it can take a few years to perfect. You should not have to be a out of it, a zombie, except perhaps when a med is adjusted because of an episode.

Bipolar is a serious illness, and the potential harm from depression, suicide, mania, is NOT pretty. I encourage you to find a doctor whom you trust, who listens to you, and to evaluate your diagnosis and treatment.

Link to comment
Share on other sites

The problems you're describing, with word finding and such, are more likely to have been connected to the lamictal than the seroquel, if either.

Given that your memory problems may have started before you started taking the meds, and have persisted for this long after, I doubt they had much to do with them. There are, alas, cognitive deficits associated with mood episodes, so... there's that too.

Link to comment
Share on other sites

I know I have exactly the same dulling and lack of a sense of self, and memory losses. To be honest they are WORSE symptoms when I am not on Seroquel / meds. I do believe it is my illness, and a little dulling from the meds.

As others have said, bipolar is a serious illness, and some of what you are describing may be due to the BP's effect on your cognition / mood. Some bits may be the meds, but they are out of your system.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...